I am wondering if I will go through withdrawal?
I started out using pills then went to heroin and that lasted a total of 5 years. I then went to treatment several different times in the past year and always got out and never made it past 90 days. This last time I got clean off everything for 30 days, when I came home I went to an IOP and started taking Suboxone to get rid of the cravings and urges. I know some people will think its dumb that after I got 30 days clean I started taking it, but I have tried the vivatrol and it didn't help so I decided to take suboxone. I have been taking it for 16 days. I started out taking 2 8mg strips a day and in the past few days I went down to taking one a day. I haven't felt any different. I haven't taken anything in 2 days, my last time was Tuesday at 2pm I took one 8mg strip and I feel okay. I have muscle relaxers, clonidine, gabapentin, bentol, and Seroquel for sleep.
I don't really want to stop taking them but I missed an appointment this morning at my IOP and they have a new rule where if you miss an appointment you can't get your script filled till you make an appointment and get it which is for 2 more weeks. I still have some suboxone left. I am just wondering if I will feel sick tomorrow or the next day since everyone seems to say it takes about 3 days? Should I just take one 8 mg strip every other day or should I just stop now since I've only been on it 16 days? I just don't want to relapse on heroin or any other kind of opiate or drug. Please can anyone help with advice? I got to NA every night and IOP, I have a sponsor and am working the steps and am serious about my recovery. I always am when I get clean but every time I end up relapsing and this is the first time since I have taking Suboxone and I honestly haven't had any cravings or urges to get high.
Please any advice or experience or anything will help! Thank you!
I can make up the apt but its not for another 2 weeks and I will run out so I don't know if I should keep taking it or just try to take it every other day or so. They have a new policy where if u miss an apt u cant get it till u go to that apt, and my dad had a heart attack so I just completely forgot. Hopefully someone will cancel but I don't know. Thank u tho for ur help!
There are many more sub articles on our health pages here on MedHelp that may benefit you by reading them. I was uninformed and in a state of crisis when I went on them for 28 days....knew ZERO going on them and ZERO jumping off.....at least you can learn some now even tho you have been on them for 16 days.
I read a couple things I wanted to share w/you....."suboxone is a potent opiod with a strength 50x greater than morphine" and "No matter how long you are on subs, chances are you will experience some form of w/drawal".
I think it's great you are going to a mtg every night, have a sponsor, and working your steps. The END goal here is to get off ALL forms of a narcotic as you know.....and maybe your sponsor can lend you some advise for your current situation, too.
Oh sorry.....I was typing as YOU were typing. So sorry about your Dad...hope he's ok...I understand your mind going "blank" when a medical crisis occurs....my mom just had one, too this past weekend.
You may be blessed and get in sooner than 2 wks if someone cancels, and I'd make sure the office KNOWS clearly WHY you missed the appt.....maybe they would extend you some grace. On the otherhand, they've probably heard every excuse under the sun about missed appts cause you know how we addicts can be.
But knowing what you just shared, the sub articles are filled with taper info and sub experience that should help you decide what to do and how to do it for right now. Even if the info is does not exactly match your current circumstances with what you have left......at least you will be equipped with more knowledge and can determine what you want to do for now.
Keep it going.....and you'll be totally free~
It's good to taper but, as I said, you weren't on it very long. Why don't you do this? See how you feel without it. If you become symptomatic, then you know you need to taper off. Don't go back to the other opiates...they won't work right now anyway while you're covered with Sub and you'll feel guilty. Can't have that!
Perhaps you could cut up what you do have into smaller amounts and spread them out if you start feeling wd. I have zero experience with them. Only know what little I've read on here..but it sounds like if you don't taper, its half life is pretty long and then you do experience some wd without coming down a bit at a time. And since they are stronger than morphine, im sure you will notice something. Hopefully not or very minor. Do you know anyone else in your meeting group taking them? Maybe they can offer some suggestions?
...and I hope your Dad is doing better too! Maybe you can provide some kind of proof that you were with him to support your case since clean is right on about all the excuses. Im sure they have heard every possible reason.
Thanks for all the advice and support! I haven't told anyone in the meetings I attend or my sponsor I'm on subs bc they are very judgmental and say you aren't clean and I just didn't feel like dealing with that! My dad is doing pretty good actually, he should be coming home soon. Today is day 3 with no subs and I feel fine. I am taking clonodine
Thanks for all the advice and support! I haven't told anyone in the meetings I attend or my sponsor I'm on subs bc they are very judgmental and say you aren't clean and I just didn't feel like dealing with that! My dad is doing pretty good actually, he should be coming home soon. Today is day 3 with no subs and I feel fine. I am taking clonodine and muscle relaxers just in case. We'll see how I feel as the day goes on and tomorrow. I'm hoping since I haven't been on them that long I won't have major withdrawals. And I'm thinking if I do start feeling horrible I will take one and maybe do every other day or split them and take half a day. I've got 11 left and 13 days till my appt. I wouldn't have my 2 a day but I think I'll be okay since today is day 3 and I'm feeling alright.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.